Amphetamine Overdose Risks
Drug overdose occurs when a person takes more of the drug than is medically recommended. Like all drugs, amphetamine can be very dangerous when taken in higher quantities than prescribed by a doctor. Amphetamine is a stimulant that affects the central nervous system by increasing chemicals in the body. Essentially, they mimic the effect that adrenaline has on the body. If you take too much of the drug, you will experience rapid heartbeat, extreme restlessness, and shaking. Amphetamine overdose can also lead to psychosis, heart failure, hypertension, coma, or even death due to burst blood vessels in the brain.
Signs of Amphetamine Overdose
Signs and symptoms of an amphetamine overdose include:
- Rapid breathing
- Irregular heartbeat
- Chest pain
A person who has overdosed on amphetamine may appear delusional, paranoid, or confused.
In the Event of Amphetamine Overdose
If you or a loved one has consumed too much amphetamine, seek medical attention immediately. If serious symptoms are present, contact your local poison control center or the emergency department of your local hospital. To aid the professional in identifying the seriousness of the suspected overdose, try to have as much information available as possible. You will want to tell them the name of the drug taken, the symptoms that developed after the drug was ingested, the amount of drug ingested, and when it was taken. In life-threatening circumstances, you should call 911 and ask for an ambulance.
Amphetamine Addiction Help
Amphetamine abuse and addiction is very serious and can be difficult to overcome. Statistics show that when addicts try to quit on their own, the results do not last long. Call our toll free number now to speak with a counselor about finding treatment for your addiction. We are available 24 hours a day to give you solutions for recovery, so call today.
1 (866) 932-8792